Alert archive / California / Wind Advisories in 2018

Wind Advisory 14, NWS Phoenix, AZ

April 30, 2018Imperial County, Riverside County, California

NWS Phoenix, AZ issued this wind advisory at Apr 30, 2018, 4:44 AM PDT for Imperial County, Riverside County, California. It took effect at Apr 30, 2018, 4:00 PM PDT. It was in force for 37 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2018, 4:44 AM PDT (11:44 UTC)
In effect from
Apr 30, 2018, 4:00 PM PDT
Expired
May 2, 2018, 5:00 AM PDT
In force
37 hr
Issued by
NWS Phoenix, AZ

Counties Imperial County, CA, Riverside County, CA

The radar

The San Diego radar (KNKX), 137 km from the middle of the area, began a volume at 11:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 11.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2018-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2018-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
840 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

351 
WWUS75 KPSR 301144
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
444 AM MST Mon Apr 30 2018

CAZ562-302345-
/O.NEW.KPSR.WI.Y.0014.180430T2300Z-180501T1500Z/
Imperial County Southwest-
Including the city of Mountain Spring
444 AM PDT Mon Apr 30 2018

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM PDT
TUESDAY...

The National Weather Service in Phoenix has issued a Wind
Advisory, which is in effect from 4 PM this afternoon to 8 AM PDT
Tuesday. 

* AFFECTED AREA...Far southwest Imperial County including I-8 near
  the San Diego County border.

* TIMING...Strong winds develop in the latter part of the
  afternoon and continue through the night. 

* WINDS...West winds of 25-35 mph with gusts of 40-50 mph. 

* IMPACTS...Dangerous driving conditions due to more difficult
  handling...especially for high profile vehicles...and the
  potential for blowing dust to cause suddenly reduced visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
6 follow-up statements
503 
WWUS75 KPSR 302039
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
139 PM MST Mon Apr 30 2018

CAZ566-010845-
/O.NEW.KPSR.WI.Y.0015.180501T2000Z-180502T0400Z/
Imperial County West-
Including the cities of Coolidge Springs, Salton City, Winona, 
Coyote Wells, Ocotillo, and Plaster City
139 PM PDT Mon Apr 30 2018

...WIND ADVISORY IN EFFECT FROM 1 PM TO 9 PM PDT TUESDAY...

The National Weather Service in Phoenix has issued a Wind
Advisory, which is in effect from 1 PM to 9 PM PDT Tuesday. 

* AFFECTED AREA...Western Imperial County.

* TIMING...Tuesday afternoon and evening.

* WINDS...Gusts of 40 to 50 mph from the west.

* IMPACTS...Challenging driving conditions, especially on north-
  south oriented roads. This includes highway 86 on the western
  side of the Salton Sea and portions of I-8 west of El Centro. 
  Periods of reduced visibility due to blowing sand and dust are 
  also possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ562-010845-
/O.EXT.KPSR.WI.Y.0014.180430T2300Z-180502T0600Z/
Imperial County Southwest-
Including the city of Mountain Spring
139 PM PDT Mon Apr 30 2018

...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM PDT TUESDAY...

* AFFECTED AREA...Far southwest Imperial County including I-8 
  near the San Diego County border. 

* TIMING...Now through Tuesday evening.

* WINDS...West winds of 25-35 mph with gusts of 40-50 mph.

* IMPACTS...Dangerous driving conditions due to more difficult 
  handling...especially for high profile vehicles...and the 
  potential for blowing dust to cause suddenly reduced 
  visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
042 
WWUS75 KPSR 010840
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
140 AM MST Tue May 1 2018

CAZ563>565-567-012045-
/O.EXB.KPSR.WI.Y.0014.180501T2100Z-180502T0600Z/
Salton Sea-Chuckwalla Mountains-Imperial County Southeast-
Imperial Valley-
Including the cities of Desert Shores, 
Imperial Hot Mineral Springs, Winterhaven, El Centro, Calexico, 
Alamorio, and Brawley
140 AM PDT Tue May 1 2018

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT
THIS EVENING...

The National Weather Service in Phoenix has issued a Wind
Advisory, which is in effect from 2 PM this afternoon to 11 PM
PDT this evening. 

* AFFECTED AREA...Central and eastern portions of Imperial
  County...including the Imperial Valley...and the Chuckwalla
  Mountains of eastern Riverside County. 
  

* TIMING...Very strong winds develop during the latter half of the
  afternoon and continue through evening before weakening.

* WINDS...West winds of 25-35 mph with gusts of 40-50 mph.

* IMPACTS...Dangerous driving conditions due areas of blowing dust
  and sand as well as more difficult handling...especially for
  high profile vehicles. Affected roadways include I-8 and Highway
  78.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ562-012045-
/O.EXT.KPSR.WI.Y.0014.000000T0000Z-180502T1200Z/
Imperial County Southwest-
Including the city of Mountain Spring
140 AM PDT Tue May 1 2018

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT WEDNESDAY...

* AFFECTED AREA...Far southwest Imperial County including I-8 
  near the San Diego County border. 

* TIMING...Now through early Wednesday morning.

* WINDS...West winds of 30-40 mph with gusts of 45-55 mph.

* IMPACTS...Dangerous driving conditions due to more difficult
  handling...especially for high profile vehicles...and the
  potential for blowing dust to cause suddenly reduced visibility. 
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ566-012045-
/O.EXT.KPSR.WI.Y.0015.180501T0840Z-180502T1200Z/
Imperial County West-
Including the cities of Coolidge Springs, Salton City, Winona, 
Coyote Wells, Ocotillo, and Plaster City
140 AM PDT Tue May 1 2018

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT WEDNESDAY...

* AFFECTED AREA...Western Imperial County.

* TIMING...Now through early Wednesday morning.

* WINDS...West winds of 25 to 35 mph with gusts of 40 to 50 mph.

* IMPACTS...Challenging driving conditions, especially on north-
  south oriented roads. This includes highway 86 on the western
  side of the Salton Sea and portions of I-8 west of El Centro.
  Periods of reduced visibility due to blowing sand and dust are
  can also be expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
493 
WWUS75 KPSR 011902
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
1202 PM MST Tue May 1 2018

CAZ563>565-567-020500-
/O.CON.KPSR.WI.Y.0014.180501T2100Z-180502T0600Z/
Salton Sea-Chuckwalla Mountains-Imperial County Southeast-
Imperial Valley-
Including the cities of Desert Shores, 
Imperial Hot Mineral Springs, Winterhaven, El Centro, Calexico, 
Alamorio, and Brawley
1202 PM PDT Tue May 1 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* AFFECTED AREA...Central and eastern portions of Imperial 
  County...including the Imperial Valley...and the Chuckwalla 
  Mountains of eastern Riverside County. 

* TIMING...Very strong winds develop during the latter half of 
  the afternoon and continue through evening before weakening. 

* WINDS...West winds of 25-35 mph with gusts of 40-50 mph.

* IMPACTS...Dangerous driving conditions due areas of blowing 
  dust and sand as well as more difficult handling...especially 
  for high profile vehicles. Affected roadways include I-8 and 
  Highway 78. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ562-020500-
/O.CON.KPSR.WI.Y.0014.000000T0000Z-180502T1200Z/
Imperial County Southwest-
Including the city of Mountain Spring
1202 PM PDT Tue May 1 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY...

* AFFECTED AREA...Far southwest Imperial County including I-8 
  near the San Diego County border. 

* TIMING...Now through early Wednesday morning.

* WINDS...West winds of 30-40 mph with gusts of 45-55 mph.

* IMPACTS...Dangerous driving conditions due to more difficult 
  handling...especially for high profile vehicles...and the 
  potential for blowing dust to cause suddenly reduced 
  visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ566-020500-
/O.CON.KPSR.WI.Y.0015.000000T0000Z-180502T1200Z/
Imperial County West-
Including the cities of Coolidge Springs, Salton City, Winona, 
Coyote Wells, Ocotillo, and Plaster City
1202 PM PDT Tue May 1 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY...

* AFFECTED AREA...Western Imperial County.

* TIMING...Now through early Wednesday morning.

* WINDS...West winds of 25 to 35 mph with gusts of 40 to 50 mph.

* IMPACTS...Challenging driving conditions, especially on north- 
  south oriented roads. This includes highway 86 on the western 
  side of the Salton Sea and portions of I-8 west of El Centro. 
  Periods of reduced visibility due to blowing sand and dust are 
  can also be expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
751 
WWUS75 KPSR 011916
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
1216 PM MST Tue May 1 2018


CAZ569-020500-
/O.EXA.KPSR.WI.Y.0014.180501T2100Z-180502T0600Z/
Palo Verde Valley-
Including the cities of Martinez Lake, Blythe, Palo Verde, 
and Ripley
1216 PM PDT Tue May 1 2018

...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...

The National Weather Service in Phoenix has issued a Wind
Advisory, which is in effect until 11 PM PDT this evening. 

* AFFECTED AREA...Central and eastern portions of Imperial
  County...including Lake Martinez...the Imperial Valley...and 
  the Chuckwalla Mountains of eastern Riverside County. 

* TIMING...Very strong winds develop during the latter half of 
  the afternoon and continue through evening before weakening. 

* WINDS...West winds of 25-35 mph with gusts of 40-50 mph.

* IMPACTS...Dangerous driving conditions due areas of blowing 
  dust and sand as well as more difficult handling...especially 
  for high profile vehicles. Affected roadways include I-8 and 
  Highway 78. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ563>565-567-020500-
/O.CON.KPSR.WI.Y.0014.180501T2100Z-180502T0600Z/
Salton Sea-Chuckwalla Mountains-Imperial County Southeast-
Imperial Valley-
Including the cities of Desert Shores, 
Imperial Hot Mineral Springs, Winterhaven, El Centro, Calexico, 
Alamorio, and Brawley
1216 PM PDT Tue May 1 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* AFFECTED AREA...Central and eastern portions of Imperial 
  County...including the Imperial Valley...and the Chuckwalla 
  Mountains of eastern Riverside County. 

* TIMING...Very strong winds develop during the latter half of 
  the afternoon and continue through evening before weakening. 

* WINDS...West winds of 25-35 mph with gusts of 40-50 mph.

* IMPACTS...Dangerous driving conditions due areas of blowing 
  dust and sand as well as more difficult handling...especially 
  for high profile vehicles. Affected roadways include I-8 and 
  Highway 78. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ562-020500-
/O.CON.KPSR.WI.Y.0014.000000T0000Z-180502T1200Z/
Imperial County Southwest-
Including the city of Mountain Spring
1216 PM PDT Tue May 1 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY...

* AFFECTED AREA...Far southwest Imperial County including I-8 
  near the San Diego County border. 

* TIMING...Now through early Wednesday morning.

* WINDS...West winds of 30-40 mph with gusts of 45-55 mph.

* IMPACTS...Dangerous driving conditions due to more difficult 
  handling...especially for high profile vehicles...and the 
  potential for blowing dust to cause suddenly reduced 
  visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ566-020500-
/O.CON.KPSR.WI.Y.0015.000000T0000Z-180502T1200Z/
Imperial County West-
Including the cities of Coolidge Springs, Salton City, Winona, 
Coyote Wells, Ocotillo, and Plaster City
1216 PM PDT Tue May 1 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY...

* AFFECTED AREA...Western Imperial County.

* TIMING...Now through early Wednesday morning.

* WINDS...West winds of 25 to 35 mph with gusts of 40 to 50 mph.

* IMPACTS...Challenging driving conditions, especially on north- 
  south oriented roads. This includes highway 86 on the western 
  side of the Salton Sea and portions of I-8 west of El Centro. 
  Periods of reduced visibility due to blowing sand and dust are 
  can also be expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
693 
WWUS75 KPSR 020408
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
908 PM MST Tue May 1 2018

CAZ563>565-567-569-020515-
/O.CAN.KPSR.WI.Y.0014.000000T0000Z-180502T0600Z/
Salton Sea-Chuckwalla Mountains-Imperial County Southeast-
Imperial Valley-Palo Verde Valley-
Including the cities of Desert Shores, 
Imperial Hot Mineral Springs, Winterhaven, El Centro, Calexico, 
Alamorio, Brawley, Martinez Lake, Blythe, Palo Verde, and Ripley
908 PM PDT Tue May 1 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Phoenix has cancelled the Wind
Advisory. 

Wind speeds have weakened across central and eastern portions of Imperial
County to below advisory thresholds. Gusts to 35 mph will still 
be possible with patchy blowing dust in isolated locations. 

$$

CAZ562-021200-
/O.CON.KPSR.WI.Y.0014.000000T0000Z-180502T1200Z/
Imperial County Southwest-
Including the city of Mountain Spring
908 PM PDT Tue May 1 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY...

* AFFECTED AREA...Far southwest Imperial County including I-8 
  near the San Diego County border. 

* TIMING...Now through early Wednesday morning.

* WINDS...West winds of 30-40 mph with gusts of 45-55 mph.

* IMPACTS...Dangerous driving conditions due to more difficult 
  handling...especially for high profile vehicles...and the 
  potential for blowing dust to cause suddenly reduced 
  visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ566-021200-
/O.CON.KPSR.WI.Y.0015.000000T0000Z-180502T1200Z/
Imperial County West-
Including the cities of Coolidge Springs, Salton City, Winona, 
Coyote Wells, Ocotillo, and Plaster City
908 PM PDT Tue May 1 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY...

* AFFECTED AREA...Western Imperial County.

* TIMING...Now through early Wednesday morning.

* WINDS...West winds of 25 to 35 mph with gusts of 40 to 50 mph.

* IMPACTS...Challenging driving conditions, especially on north- 
  south oriented roads. This includes highway 86 on the western 
  side of the Salton Sea and portions of I-8 west of El Centro. 
  Periods of reduced visibility due to blowing sand and dust are 
  can also be expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
849 
WWUS75 KPSR 021152
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
452 AM MST Wed May 2 2018

CAZ562-021300-
/O.EXP.KPSR.WI.Y.0014.000000T0000Z-180502T1200Z/
Imperial County Southwest-
Including the city of Mountain Spring
452 AM PDT Wed May 2 2018

...WIND ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING...

Westerly winds will remain breezy to at times windy today, but
remain below advisory level.

$$

CAZ566-021300-
/O.EXP.KPSR.WI.Y.0015.000000T0000Z-180502T1200Z/
Imperial County West-
Including the cities of Coolidge Springs, Salton City, Winona, 
Coyote Wells, Ocotillo, and Plaster City
452 AM PDT Wed May 2 2018

...WIND ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING...

Westerly winds will remain breezy to at times windy today, but
remain below advisory level.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 30, 3:45 AM PDT, 59 minutes earlier.

Area forecast discussion, Apr 30, 3:45 AM PDT, 59 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
345 AM MST Mon Apr 30 2018

.SYNOPSIS...
Another round of locally breezy conditions and some blowing dust
today in far southeast Imperial county. Temperatures will begin
cooling below average for the next several days. Another low
pressure system on Tuesday and Wednesday, will bring windy
weather, even cooler temperatures, and a chance of showers and
thunderstorms mainly from Phoenix north and eastward. In the wake
of the weather system, high pressure builds across the region,
with lower elevations touching 100 degrees by the weekend.

&&

.DISCUSSION...
Today: A broad area of low pressure will remain in place over the
region ahead of the main storm system that is currently centered
over Idaho. As this large system continues to dig south into our
region through mid week, heights will continue to fall, with 500
mb heights dropping 2 to 4 dm today. Upper-level moisture will
start to creep into the region from the northwest, with some
thicker upper-level cirrus forecast to redevelop in the mid to
late morning across southeast California and gradually spread into
eastern Arizona by the early afternoon. The combination of height
falls and a cooler airmass will lead to below average
temperatures today with highs near the low to mid 80s forecast
across lower deserts this afternoon. Primarily after 21Z, there
will be another round of gusty winds in Imperial County, with the
strongest winds across far southeastern Imperial county where
mountain waves will tap into the stronger winds aloft and create
gusts up to 30 to 40 mph. Patchy blowing dust will be possible in
this area.

Tuesday: The aforementioned storm system will dig south into
southern California by Tuesday morning. Associated with this
upper-level trough is a surface cold front that is forecast to be
situated in southeast California by 12Z Tuesday and in Western
Arizona by OOZ Wednesday. Strong southerly winds will develop
ahead of the front, with strong westerlies forecast behind the
front. Winds will generally be gusting in the 20 to 30 mph range,
with stronger gusts to 40 mph expected across southeast
California. Due to stronger wind speeds, patchy blowing dust will
also be a possibility on Tuesday. In addition to strong winds and
blowing dust, a nice plume of moisture will move into central and
eastern Arizona ahead of the aforementioned cold front, with PWATs
increasing into the .55 to .65" range. This plume of moisture is
also associated with IVT values greater than 250 which is
typically a good indication that the airmass is expected to be
moist enough to produce some precipitation. In addition, these
forecast IVT values are in the 90th to 99.5th climatological
percentile, so it's safe to say we are getting a lot more moisture
than we typically get this time of year. Since Tuesday isn't
expected to be fully clouded over, the moist airmass will be
allowed to destabilize a bit, with CAPE values near 200 to 300
J/kg forecast in the afternoon across eastern Maricopa county and
southern Gila County. Convective Allowing Models are in pretty
good agreement and indicate isolated to scattered
shower/thunderstorm development near 21Z primarily from Phoenix
eastward. Due to a large dewpoint temp spread below the cloud
base, gusty winds and dry lightning will be the main impacts. The
increase in moisture and continued drop in heights will lead to an
even cooler day on Tuesday with highs ranging from the low 70s out
west (post cold front) to the low 80s out east.

Wednesday: Through 00Z Wednesday, the aforementioned cold front
will pass through Central and Eastern Arizona. Residual moisture
and lift from the front, will lead to another shot of showers and
thunderstorms, primarily across central and eastern Arizona as the
front continues it's eastward progression. Greater instability,
steep lapse rates, and much cooler temperatures aloft will lead to
better chances for some isolated stronger storms on Wednesday.
The dewpoint temperature spread will make gusty winds and dry
lightning the main impacts again.

Thursday-Monday: High pressure will begin to develop in the wake
of the weather system with heights gradually building. High
temperatures will rise from the mid to upper 80s Thursday into the
low 100s on Sunday and remain near those temperatures on Monday.

&&

.AVIATION...
South-Central Arizona including KPHX, KIWA, and KSDL:

Gusty southwest to west winds have been slowly tapering off and will
continue to do so into the morning hours on Monday. Winds will
likely take longer than normal, especially at KPHX, to return to the
east/southeast and as such wind shifts in the TAFs don't occur til
10z or later. We expect another round of gusty southwest winds
Monday afternoon with winds picking up after 20z; expect gusts over
20kt during the afternoon and early evening hours. Skies to be
mostly on the clear skies with occasional cirrus decks moving
through the flow aloft.

Southeast California/Southwest Arizona including KIPL and KBLH:

Strong gusty southwest to west winds will be the primary weather
impact at the TAF sites next 24 hours, the result of a deep upper
level low pressure system moving into the desert southwest. Expect
gusts over 20kt to persist into the early morning hours at KIPL and
KBLH before tapering off with speeds mostly below 12kt by 12z
Monday. Another round of gusty wind expected Monday afternoon with W
to SW wind gusts 20-25kt after 20z. Cannot rule out patchy blowing
dust and lower vis at the TAF sites with these winds but confidence
too low this far out to mention in the TAFs.

Aviation Discussion not updated for amended TAFs.

&&

.FIRE WEATHER...
Wednesday through Sunday:
A low pressure system will linger over the districts Wednesday and
Thursday with much cooler than normal temperatures. A slight chance
of showers and possible thunderstorms will exist Wednesday afternoon
though any wetting rains will be very isolated at best. Some minor
breeziness will continue Wednesday, though with improved humidities,
critical fire weather thresholds will not be met. During the latter
half of the week, high pressure builds into the western states with
a rapid warmup and sharply declining humidity levels. However, winds
will be much lighter overall with only the typical upslope afternoon
breezes.

&&

.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report areas of dense blowing dust.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...None.
CA...Wind Advisory from 4 PM this afternoon to 8 AM PDT Tuesday for
     CAZ562.

&&

DISCUSSION...Hernandez
AVIATION...CB
FIRE WEATHER...MO/AJ

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 1:39 PM PDTWind AdvisoryPSRImperial39 hr

Nearby

Wind Advisories in California, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.